Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Oct 30, 2018, 2:49 PM CDT for 8 counties in Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2018, 2:49 PM CDT (19:49 UTC)
- Expired
- Oct 30, 2018, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
Counties Dodge County, WI, Green County, WI, Jefferson County, WI, Ozaukee County, WI, Rock County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605
WWUS83 KMKX 301949
SPSMKX
Special Weather Statement
National Weather Service MILWAUKEE/SULLIVAN WI
Issued by National Weather Service Green Bay WI
249 PM CDT TUE OCT 30 2018
WIZ058>060-063>072-302030-
Rock-Milwaukee-Washington-Dodge-Green-Walworth-Lafayette-Waukesha-
Racine-Ozaukee-Jefferson-Dane-Kenosha-
249 PM CDT TUE OCT 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
LAFAYETTE...WALWORTH...WAUKESHA...WASHINGTON...JEFFERSON...DODGE...
OZAUKEE...NORTHWESTERN MILWAUKEE...GREEN...ROCK...WESTERN RACINE...
EASTERN DANE AND SOUTHWESTERN KENOSHA COUNTIES...
At 247 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hustisford to near Winslow. Movement
was east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Northern Milwaukee, eastern Madison, Waukesha, Janesville, West
Allis, Wauwatosa, New Berlin, Brookfield, Beloit and Greenfield.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4255 9016 4328 8911 4329 8901 4335 8901
4347 8883 4353 8778 4249 8827
TIME...MOT...LOC 1947Z 275DEG 40KT 4338 8858 4253 8977
$$
EBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Oct 30, 12:06 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 30, 12:06 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI Issued by National Weather Service Green Bay WI 1206 PM CDT Tue Oct 30 2018 .AVIATION(18Z TAFS)... A weak wave of low pressure will move northeast along a front and across northeast Illinois this afternoon thru about mid- evening. A few thunderstorms look possible, mainly east of Madison between 20-00z. Due to the approaching front and surface wave, ceilings remain on track to fall to mvfr from mid to late afternoon through late evening. Brief periods of ifr are possible in the heavier downpours. Ceilings are expected to improve overnight as a ridge of high pressure pushes in drier air. Mainly vfr conditions anticipated for Wednesday with scattered to broken mid and high clouds. && .PREV DISCUSSION... (Issued 941 AM CDT Tue Oct 30 2018) UPDATE... The forecast looks on track for today into tonight. Cold front and associated low level frontogenesis response will bring an area of showers across the southeast 2/3 of the forecast area this afternoon into this evening. There is enough low level instability for a few thunderstorms as well. The precipitation should develop over the area early this afternoon, per mesoscale model trends, then slide eastward into this evening. MARINE... Small Craft Advisory continues until 4 PM north of North Point Lighthouse, and until 7 PM south of there. Gusty southeast winds of 15 to 25 knots are expected this morning, becoming south this afternoon. Waves should build to 3 to 6 feet today, highest toward Sheboygan. Waves should subside below 4 feet from south to north by early this evening, and winds decrease. PREV DISCUSSION... (Issued 603 AM CDT Tue Oct 30 2018) UPDATE... Mid level clouds streaming across southern WI early this morning are just thin enough in a few spots to allow for patchy radiation fog to develop. In addition, increasing southeast winds with a fetch off the lake are causing a few lake effect clouds to stream into southeast WI. AVIATION(12Z TAFS)... Increasing southeast winds with a fetch off the lake are causing a few lake effect clouds to stream into southeast WI. Mid level clouds are masking the coverage of these low clouds, so there is uncertainty until they show up in the observations. I will continue to handle this with TEMPO groups at this time. Showers and MVFR ceilings will spread into south central and southeast WI this afternoon along a front. IFR ceilings are possible early this evening. A few thunderstorms are possible across southeast WI this afternoon. Look for showers and low ceilings to taper off from northwest to southeast late this evening and into the overnight hours as drier air works into the region. PREV DISCUSSION... (Issued 330 AM CDT Tue Oct 30 2018) DISCUSSION... Today and Tonight...Forecast Confidence is Medium. A surface trough developing over the Central Plains this morning in association with an entrance region of the upper jet, the presence of a low level jet, and subtle vorticity advection. This trough will phase with another surface trough extending from low pressure tracking across Manitoba and Ontario and bring rain to southern Wisconsin today. Most of the morning will be dry. By early afternoon, showers will focus along 925-850mb frontogenesis and 500mb vorticity advection that extends from northeast IA into south central WI. This will continue to expand northeast through Milwaukee during the afternoon. Steep mid level lapse rates and strong, focused forcing should allow for a few rumbles of thunder in southeast WI this afternoon. Showers will gradually exit southeast WI this evening as drier air moves into the area. We should see highs reach the mid to upper 50s today. This is due to the warm sector making a brief appearance and despite filtered sunshine in the morning and rain/clouds this afternoon. Temperatures tonight will be slow to fall due to lingering clouds and fairly weak cold air advection. Wednesday through Friday...Forecast confidence is high. Surface high pressure should be the dominant pattern across the western Great Lakes during this period, keeping things dry. Although, we'll have a few weak mid level trofs pushing through. That may just generate a bit more cloudiness. A stronger trof digging in on Friday, should initiate surface cyclogenesis across the Ohio Valley. We'll have to keep an eye on that evolution as the rain shield gets close to our southeast counties. Saturday and Sunday...Forecast confidence is medium. Low pressure will be strengthening across the Central Plains on Saturday. The ECMWF is faster than the GFS/Canadian in bringing the initial surge of moisture/warm air advection into the area on Saturday afternoon. It looks like most of the daytime on Saturday will be dry with the chance of rain pushing into western areas later in the afternoon. That low will lift into the Great Lakes Saturday night and Sunday, bringing rain and wind to the area for the latter half of the weekend. Monday and Tuesday...Forecast confidence is medium. We could see some lingering rain early on Monday, but things should dry out for a time before another low pushes into the region Monday night and Tuesday. AVIATION(06Z TAFS)... VFR conditions are expected through the morning hours. Showers and MVFR ceilings will return this afternoon, with IFR cigs developing this evening, as low pressure moves just to the southeast of the area. A few thunderstorms are possible across southeast WI this afternoon. MARINE... Nearshore...Increasing southeast winds and resultant waves will reach Small Craft Advisory levels by mid morning and persist through late afternoon, diminishing from south to north. Look for winds to switch to the northwest in the wake of a low pressure trough late this evening. Gusty northwest winds are expected late tonight into Wednesday morning, but these should remain below advisory levels. Open Waters...Increasing southeast winds will have a few gusts to 30 kt through mid afternoon. Winds will be highest over the south half of the lake. Gusts are expected to remain below Gale force. Look for winds to switch to the northwest this evening and become gusty overnight through Wednesday morning. No gales are expected. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Today/Tonight and Aviation/Marine...Cronce/99 Wednesday THROUGH Monday...Davis
Hazardous weather outlook, Oct 30, 3:15 AM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 315 AM CDT Tue Oct 30 2018 WIZ046-047-051-052-056>060-062>072-310815- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 315 AM CDT Tue Oct 30 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-310815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 315 AM CDT Tue Oct 30 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the near shore waters of Lake Michigan from 8 am to 7 pm for gusty south to southeast winds and high waves. There is a small chance of thunderstorms this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong southerly winds Saturday night into Sunday night will likely result in small craft advisory conditions. Gale force winds are also possible at times. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-310815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 315 AM CDT Tue Oct 30 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There is a small chance for thunderstorms this afternoon and evening over the southern portion of Lake Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gale force southerly winds are possible at times Saturday night into Sunday night. www.weather.gov/mkx
In the hours before
Special weather statement, Oct 30, 1:27 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service MILWAUKEE/SULLIVAN WI
Issued by National Weather Service Green Bay WI
127 PM CDT TUE OCT 30 2018
WIZ062-067-068-301900-
Green-Lafayette-Iowa-
127 PM CDT TUE OCT 30 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAFAYETTE...
NORTHWESTERN GREEN AND SOUTHEASTERN IOWA COUNTIES...
At 126 PM CDT, a strong thunderstorm was located near Belmont, or
near Darlington, moving east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Darlington, Belmont, Argyle, Blanchardville, Lamont, Hollandale and
Yellowstone Lake St Park.
LAT...LON 4299 8984 4286 8984 4286 8972 4271 8961
4258 9029 4275 9038
TIME...MOT...LOC 1826Z 248DEG 30KT 4270 9025
EBSpecial weather statement, Oct 30, 1:49 PM CDT, 1 hour before
Special Weather Statement
National Weather Service MILWAUKEE/SULLIVAN WI
Issued by National Weather Service Green Bay WI
149 PM CDT TUE OCT 30 2018
WIZ057-058-062>064-067>069-301930-
Dodge-Green-Columbia-Lafayette-Iowa-Rock-Jefferson-Dane-
149 PM CDT TUE OCT 30 2018
...A LINE OF THUNDERSTORMS WILL AFFECT LAFAYETTE...GREEN...
SOUTHEASTERN IOWA...SOUTHEASTERN COLUMBIA...ROCK...DANE...JEFFERSON
AND SOUTHERN DODGE COUNTIES...
At 148 PM CDT, radar indicated thunderstorms were located along a
line extending from near Sun Prairie to near Shullsburg.
Movement was northeast at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Madison, Janesville, Beloit, Sun Prairie, Fitchburg, Watertown,
Middleton, Beaver Dam, Stoughton and Fort Atkinson.
LAT...LON 4262 9043 4333 8940 4355 8840 4250 8896
4251 9043
TIME...MOT...LOC 1848Z 244DEG 45KT 4322 8926 4260 9022
EBSpecial weather statement, Oct 30, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service MILWAUKEE/SULLIVAN WI
Issued by National Weather Service Green Bay WI
249 PM CDT TUE OCT 30 2018
WIZ058>060-063>072-302030-
Rock-Milwaukee-Washington-Dodge-Green-Walworth-Lafayette-Waukesha-
Racine-Ozaukee-Jefferson-Dane-Kenosha-
249 PM CDT TUE OCT 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
LAFAYETTE...WALWORTH...WAUKESHA...WASHINGTON...JEFFERSON...DODGE...
OZAUKEE...NORTHWESTERN MILWAUKEE...GREEN...ROCK...WESTERN RACINE...
EASTERN DANE AND SOUTHWESTERN KENOSHA COUNTIES...
At 247 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Hustisford to near Winslow. Movement
was east at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Northern Milwaukee, eastern Madison, Waukesha, Janesville, West
Allis, Wauwatosa, New Berlin, Brookfield, Beloit and Greenfield.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4255 9016 4328 8911 4329 8901 4335 8901
4347 8883 4353 8778 4249 8827
TIME...MOT...LOC 1947Z 275DEG 40KT 4338 8858 4253 8977
EBThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:27 PM CDT | Special Weather Statement | MKX | Lafayette | 33 min |
| Oct 30, 1:49 PM CDT | Special Weather Statement | MKX | Dane, Dodge, Green, Jefferson, Lafayette, Rock | 41 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.